MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Codes Product Quality Problem (1506); Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No death or serious injury were reported due to the malfunction and an additional vial of lava was used to treat the patient.Sirtex learned that the customer attempted to invert the vial so the lava would drain down the side of the vial to pool at the top to draw out all the product.Though there was no death or serious injury in this event, a mdr has been filed out of an abundance of caution, due to the potential for death or serious injury of uncontrolled hemorrhage if the malfunction caused the patient to not be treated or for the delay in procedure.Batch record review showed the device was manufactured to released specifications and had passing quality test results.Sirtex has confirmed that the device will not be returned for further investigation.
 
Event or Problem Description
The customer was only able to draw 1.6 ml of the lava-18, 2 ml vial.An additional lava vial was needed to complete the procedure.No adverse event occurred to the patient.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
300 unicorn park dr
2nd floor
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
floor 2
woburn, MA 01801
MDR Report Key23457450
Report Number9710358-2025-00015
Device Sequence Number13021841
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)271120(10)10878
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number10878
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown